MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (80CM); CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (80CM); CATHETER, PERCUTANEOUS
Catalog Number INC-11196-80
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was repoted that upon removal of the device, the sheath started to stretch and the shaft was broken.The device was safely removed from the patient and there were no clinical consequences to the patient due to the reported event.
 
Event or Problem Description
It was reported that upon removal of the device, the sheath started to stretch and the shaft was broken.The device was safely removed from the patient and there were no clinical consequences to the patient due to the reported event.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.Analysis of the returned device found that the device was severely kinked, stretched, and separated in several places along its length.Additionally, the distal tip marker and distal lumen were compressed.Functional evaluation could not be performed due to the anomalies found on the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition after unpacking and preparation, the device was prepared as per the device direction for use (dfu) instructions, and there was resistance during use when pulling the device out from the patient.The device was removed safely from the patient without any adverse consequences.Based on the device analysis and information provided, it appears the catheter was kinked/compressed then stretched and broke due to excessive pulling forces applied against resistance during removal from the patient.Therefore, an assignable cause of handling damage has been assigned to the reported event and analyzed anomalies.

Brand Name
AXS INFINITY LS PLUS LONG SHEATH (80CM)
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key8092936
Report Number3008853977-2018-00065
Device Sequence Number1326795
Product Code DQY
UDI-Device Identifier07613327459197
UDI-Public07613327459197
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2021
Device Catalogue NumberINC-11196-80
Device Lot Number13168-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1